Alert archive / Florida / Lake Wind Advisories in 2017
Lake Wind Advisory 7, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Mar 23, 2017, 4:18 AM EDT for 4 counties in Florida. It took effect at Mar 23, 2017, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 4:18 AM EDT (08:18 UTC)
- In effect from
- Mar 23, 2017, 12:00 PM EDT
- Expired
- Mar 23, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted.
376 WWUS72 KMLB 230818 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 418 AM EDT Thu Mar 23 2017 FLZ041-045>047-053-054-059-064-141-147-240000- /O.NEW.KMLB.LW.Y.0007.170323T1600Z-170324T0000Z/ Inland Volusia County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-St. Lucie-Martin-Coastal Volusia County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 418 AM EDT Thu Mar 23 2017 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... The National Weather Service in Melbourne has issued a Lake Wind Advisory, which is in effect from noon today to 8 PM EDT this evening. * WINDS...Northeast winds will increase to 20 mph and gusty this afternoon. Wind gusts up to 30 mph are expected. * IMPACTS...Bodies of water will be rough in open areas and boating conditions will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ 15
1 follow-up statement
131 WWUS72 KMLB 240000 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 800 PM EDT Thu Mar 23 2017 FLZ041-045>047-053-054-059-064-141-147-240100- /O.EXP.KMLB.LW.Y.0007.000000T0000Z-170324T0000Z/ Inland Volusia County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-St. Lucie-Martin-Coastal Volusia County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 800 PM EDT Thu Mar 23 2017 ...LAKE WIND ADVISORY HAS EXPIRED... Winds will slowly diminish through late evening. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 22, 9:05 PM EDT, 7 hours 13 minutes earlier.
Area forecast discussion, Mar 22, 9:05 PM EDT, 7 hours 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
905 PM EDT Wed Mar 22 2017
.DISCUSSION...
...Northeast wind surge behind frontal boundary will produce
hazardous boating conditions into Thu...
Current-Overnight...Collision of east/west coast sea breezes this
evening able to find enough moisture/instability to blow up quickly
and produce up to dime size hail. Expect activity to gradually
dissipate past mid evening with loss of heating. A pre-frontal
trough has preceded the cool front with winds veering to NERLY late
this afternoon and evening. Expect trend to continue across the
remainder of the coverage warning area overnight. Deepening onshore
flow will promote an increase in cloud cover and precipitation
chances, especially near the east coast. Not expecting thunder with
any activity later tonight. Mild temperatures expected overnight
thanks in part to the onshore flow/cloud cover and mixing just above
the surface. Generally 60s areawide.
Thursday...Previous...Frontal moisture band will continue sagging
southward, reaching south Florida by afternoon. Premise for
scattered showers continue to look solid, with highest pops across
the southern third CWA, owing the boundary moving through that area
by the afternoon. Expect widespread clouds with breezy to windy ENE
flow, especially along the coast. The gusty onshore flow will hold
max temps down into the L70s along the Volusia/Brevard coasts, and
the M-U70s from the Treasure coast to the Saint Cloud-Orlando-
Sanford metro area to the Kissimmee River.
&&
.AVIATION...Last of two rogue cells dissipating across north Orange
Cty this evening. Expect lowering CIGs to MVFR (BKN020-025) and VSBY
reductions in scattered Atlantic showers through the night, reaching
INVOF DAB by 04-07Z, LEE-SFB-TIX to MCO-ISM 07-10Z, then over the
Space/Treasure coast aerodromes through 08-11Z. NE winds expected to
gust to around 25kt or so on Thursday from mid morning onward.
&&
.MARINE...Overnight-Thu...Deteriorating boating conditions areawide
overnight into Thu. Gusty NE/ENE flow with slowly building seas.
Seas as high as 9FT offshore Volusia County by sunrise Thu, building
further to 7-9FT near shore and 9-11Ft offshore by Thu afternoon.
&&
.FIRE WEATHER...Thu...Hi pres will build over the Atlc Seaboard and
north FL. Brisk E/NE surface/transport flow. No low RH concerns.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 AM Thursday to 8 AM EDT Saturday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm.
Small Craft Advisory from 5 AM Thursday to 8 AM EDT Saturday for
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 11 PM this evening to 8 AM EDT
Saturday for Volusia-Brevard County Line to Sebastian Inlet
20-60 nm.
Small Craft Advisory from 8 AM Thursday to 8 AM EDT Saturday for
Sebastian Inlet to Jupiter Inlet 0-20 nm.
Small Craft Advisory from 8 PM this evening to 8 AM EDT Saturday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm.
&&
Sedlock/PendergrastHazardous weather outlook, Mar 22, 11:15 AM EDT, 17 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1115 AM EDT Wed Mar 22 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230315- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1115 AM EDT Wed Mar 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... Long period northeast swells will produce a moderate rip current threat at east central Florida beaches today. Rip currents are powerful channels of water flowing swiftly away from shore and most often occur at low spots or breaks in the sandbar and near jetties and piers. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. Always swim near a lifeguard and do not swim alone. .WIND AND SEA IMPACT... A frontal boundary will move across the waters this evening and overnight and bring strong and gusty northeast winds across the Atlantic waters. Boating conditions will become poor to hazardous for small craft. Small craft advisories will go in effect across the east central Florida Atlantic waters tonight. .THUNDERSTORM IMPACT... There will be a slight chance for lightning storms across the Atlantic tonight mainly over the warmer gulf stream waters. .FIRE WEATHER IMPACT... Low relative humidity and dry vegetation will produce a moderate to high fire danger across east central Florida today. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Rough and pounding surf is expected at the beaches through Saturday with an elevated risk for rip currents. Strong and gusty onshore winds will also make wind and seas hazardous for small craft operators into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:37 PM EDT | Special Weather Statement | MLB | Orange | 23 min |
| Mar 23, 4:06 AM EDT | Special Marine Warning | MLB | 84 min | |
| Mar 23, 4:27 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Mar 23, 4:27 AM EDT | High Surf Advisory | MLB | Volusia | 40 hr |
| Mar 23, 5:25 AM EDT | Special Weather Statement | MLB | Brevard | 50 min |
| Mar 23, 5:28 AM EDT | Special Marine Warning | MLB | 92 min | |
| Mar 23, 6:36 AM EDT | Special Marine Warning | MLB | 114 min | |
| Mar 23, 7:08 AM EDT | Special Marine Warning | MLB | 82 min | |
| Mar 23, 7:32 AM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| Mar 23, 7:59 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 46 min |
| Mar 23, 8:27 AM EDT | Special Marine Warning | MLB | 93 min | |
| Mar 23, 8:32 AM EDT | Special Marine Warning | MLB | 88 min | |
| Mar 23, 9:29 AM EDT | Special Weather Statement | MLB | Brevard | 61 min |
| Mar 23, 9:40 AM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Mar 23, 9:43 AM EDT | Special Weather Statement | MLB | Martin | 47 min |
| Mar 23, 12:16 PM EDT | Special Weather Statement | MLB | Okeechobee | 44 min |
| Mar 23, 12:33 PM EDT | Special Marine Warning | MLB | 57 min | |
| Mar 23, 1:06 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| Mar 23, 1:16 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 59 min |
| Mar 23, 1:40 PM EDT | Tornado Warning | MLB | Okeechobee, Saint Lucie | 35 min |
Nearby
Lake Wind Advisories in Florida, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.